MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458810
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported incident has been returned to angiodynamics, however the evaluation has not yet been conducted.Upon completion of the investigation a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), a picc as inserted in the right basilic vein for chmotherapy.The district nurse went to do dressing 1 week later.Good flashback.Flushed with 30 ml n-saline and injected 5 ml heparin 500.One week later patient returned to oncology.Line blocked.Sent to radiology.Assessed to be blocked and line removed.Picc out until able to flush.Picc completely blocked with clot to hub.Patient condition was reported to be "unaffected" by this event.The used picc has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number h965458110 in order to determine the last three lots shipped to the reporting customer in the six months prior to the procedure date.The three lots obtained through the shr were: (5251430, 5268494 and 5277747).The device history records for the lots obtained through the ship history report (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "aspiration difficulty - removed." no adverse trend was identified.The bioflo picc from the reported event was returned in eleven {11} pieces with bio material {blood} all over it.Each piece of catheter tubing and valve were occluded with bio material {blood clots} inside.After the cleaning process, no difficulty was noted when flushing each piece of catheter tubing and the valve.When the valve was visualized microscopically, the valve disc was confirmed to be slit and centered.There were no molding/manufacturing related non-conformances noted to the returned sample.The infusion and aspiration pressures were measured on the pasv valve and were found to meet specification.The catheter tip id and od were also measured and met specification.The reported complaint was unable to be confirmed, nor could an exact root cause be identified, as no manufacturing non-conformances were observed during sample evaluation.A potential root cause for the occlusion reported in the catheter tubing is care and maintenance of the picc device, i.E.Adequate flushing of device.This is discussed in the directions for use provided with the device.(pr (b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7564690
Report Number1317056-2018-00098
Device Sequence Number11202144
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965458810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR